|Side effects of Aldara Cream; It helped my warts, but now the area is irritated.
Sep 15, 2002
About 4 months ago, I was diagnosed with Genital Warts, there were only 2 little "groups". My gynecologist prescribed Aldara, and within a week and a half the wards were gone. I was very happy. About two weeks later after I stopped the treatment, I had intercourse and I experience a lot of pain and sensitivity, to the point of pealing. Ever since I stopped the treatment, I'm very sensitive in that area and I cannot have sex every day because the area is extremely irritated. The warts were originally located around the vagina orifice, that's where the Aldara cream was placed during treatment, which I followed religiously. Is this a side effect of the cream? how longer will I experience this? Thank You
Response from Dr. Dezube
Aldara is a cream which is quite effective against genital warts. Depending upon the location of the warts, patients apply the Aldara to either the genital or anal area. Typically it is applied three times per week. I recommend to my patients that they apply a little bit at night, and that they wash it off in the morning.
Aldara cream can indeed be irritating. For some patients, just backing off the Aldara from three times a week to twice a week is all it takes to get the redness from growing away. If there is severe irritation, then it does pay to come off the Aldara until the redness resolves.
So to answer your two specific questions:
Is this a side effect of the cream? Answer: YES
How long will this last? Answer: Over a period of days to weeks, the situation should get better.
KS Confusion; Do I have KS?
Structured Treatment Interruption for post-Lymphoma patient?
- Does Hiv Causes Change In Hair?
- Jaw Pain With Neuropathy
- Home Remedies For Cytomegalovirus
- How Long Does It Take For Megace To Stimulate Appetite?
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- What Percentage Of People With Hpv Get Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.